Alert archive / Texas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 181, NWS Amarillo, TX

July 9, 2015Hansford County, Texas; Texas County, Oklahoma

NWS Amarillo, TX issued this severe thunderstorm warning at Jul 9, 2015, 7:44 PM CDT for Hansford County, Texas; Texas County, Oklahoma. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 9, 2015, 7:44 PM CDT (00:44 UTC)
Expired
Jul 9, 2015, 8:45 PM CDT
In force
61 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Texas County, OK, Hansford County, TX

The radar

The Amarillo radar (KAMA), 145 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 9, 6:51 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 0.7 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2015-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1324 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2015-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1324 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
1235 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.3
Supercell composite
4.4

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 6:38 PM CDT, 1 hour 6 minutes earlier.

Area forecast discussion, Jul 9, 6:38 PM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
638 PM CDT THU JUL 9 2015

.AVIATION...
00Z TAFS...SCATTERED THUNDERSTORMS ARE MOVING INTO THE WESTERN
PANHANDLES THIS EVENING AND ARE EXPECTED TO CONTINUE MOVING EASTWARD
AND INCREASING IN COVERAGE. VFR CONDITIONS ARE EXPECTED OUTSIDE OF
CONVECTION...WHICH IS EXPECTED TO IMPACT THE TAF SITES THIS EVENING
AND A CHANCE REMAINS FOR CONVECTION THROUGH THE EARLY MORNING HOURS
ON FRIDAY. WINDS WILL REMAIN OUT OF THE SOUTH AT 8 TO 15 KTS...WITH
OCCASIONAL GUSTS TO 20 TO 25 KTS AND OF COURSE...VARIABLE AND GUSTY
WINDS NEAR THUNDERSTORMS.  LOW TO MEDIUM CONFIDENCE IN MVFR
CONDITIONS DEVELOPING IN THE MORNING...ESPECIALLY IN AREAS THAT
RECEIVED HIGHER RAINFALL.

ELSENHEIMER

&&

.PREV DISCUSSION... /ISSUED 407 PM CDT THU JUL 9 2015/

SHORT TERM...TODAY AND TONIGHT.

A WEAK SURFACE BOUNDARY REMAINS OVER THE OKLAHOMA PANHANDLE...AND
REMNANT OUTFLOW FROM CONVECTION EARLIER TODAY COULD ALSO PROVIDE
SOURCES OF LIFT THIS AFTERNOON. AMPLE SURFACE MOISTURE REMAINS IN
PLACE ACROSS THE AREA WITH DEWPOINTS IN THE LOW TO MID 60S.
CONVECTION STARTING TO FIRE ACROSS THE MOUNTAINS IN NEW MEXICO JUST
AHEAD OF THE NEXT UPPER LEVEL SHORTWAVE EXPECTED TO MOVE ACROSS THE
PANHANDLES TONIGHT. THIS PARTICULAR SHORTWAVE IS SOMEWHAT WEAKER THAN
THE ONE THAT BROUGHT US EXTENDED PERIODS OF SHOWERS AND THUNDERSTORMS
LAST NIGHT...HOWEVER...IT SHOULD STILL BE ENOUGH TO SUPPORT
THUNDERSTORMS WELL INTO THE EVENING HOURS AND OVERNIGHT. FOR THE
SEVERE THREAT...EFFECTIVE BULK SHEAR EXPECTED TO COME IN AROUND 30 KTS
THIS EVENING WHICH COULD SUPPORT SOME STRONG TO SEVERE STORMS. PLENTY
OF SURFACE BASED INSTABILITY IS EXPECTED TO BE AVAILABLE...THOUGH
CLOUD COVER HAS INCREASED SIGNIFICANTLY ACROSS THE AREA OVER THE PAST
FEW HOURS AND MAY LIMIT FURTHER HEATING. FORECAST SOUNDINGS SHOWING A
FAIR AMOUNT OF CAPE IN THE HAIL GROWTH ZONE SO ANY ORGANIZED
SUPERCELLS THAT CAN GET GOING COULD PRODUCE SOME LARGE
HAIL...HOWEVER...PWAT VALUES IN THE 1.25-1.75 RANGE INDICATE THAT
LOCALIZED FLOODING OR FLASH FLOODING COULD QUICKLY BECOME A CONCERN
FOR SLOWER MOVING OR TRAINING STORMS. DAMAGING WINDS ALSO ARE A
HAZARD FOR ANY SUPERCELLS...BUT ALSO IF STORMS CONGEAL AND CONTINUE
PROPAGATING ACROSS THE AREA DURING THE EVENING HOURS AS SOME MODELS
SUGGEST. AN ISOLATED TORNADO CANNOT BE RULED OUT BUT THE OVERALL
THREAT IS LOW.

ELSENHEIMER

LONG TERM...FRIDAY THROUGH NEXT THURSDAY.

THUNDERSTORM CHANCES WILL LINGER THROUGH FRIDAY NIGHT...AND CAN/T
RULE OUT A COUPLE OF ISOLATED STORMS SATURDAY AFTERNOON...BEFORE
UPPER RIDGING BRINGS A PERIOD OF WARMER/DRIER CONDITIONS.

SHOWERS AND EMBEDDED THUNDERSTORMS MAY LINGER INTO FRIDAY MORNING AS
A WEAK MID/UPPER-LEVEL SHORTWAVE CONTINUES TO MOVE EAST/NORTHEAST
ACROSS THE PANHANDLES. A WEAKENING/VEERING LOW-LEVEL JET INTO THE
MORNING HOURS MAY ALSO HELP TO SUSTAIN SOME CONVECTION. ADDITIONAL
THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE FRIDAY AFTERNOON AND
EVENING. FORCING FOR ASCENT LOOKS TO BE WEAKER THAN YESTERDAY AND
TODAY...WITH NO CONSIDERABLE SHORTWAVE TROUGHS EVIDENT ATTM. HOWEVER
A SOUTHWEST FLOW ALOFT DOWNSTREAM OF THE WEST COAST UPPER LOW WILL
MAINTAIN WEAK LEE SURFACE TROUGHING ACROSS EASTERN NM. WEAK SURFACE
CONVERGENCE NEAR THIS BOUNDARY ALONG WITH DIABATIC HEATING AND SOME
SUBTLE DIFFLUENCE ALOFT WILL LIKELY BE SUFFICIENT TO TRIGGER ISOLATED
TO SCATTERED CONVECTION DURING THE AFTERNOON AND EVENING HOURS.
SOUTHERLY LOW-LEVEL FLOW EAST OF THE LEE TROUGH WILL MAINTAIN RICH
LOW-LEVEL MOISTURE...CONTRIBUTING TO MODERATE INSTABILITY. DEEP LAYER
SHEAR LOOKS TO BE A BIT WEAKER THAN PREVIOUS DAYS /BULK SHEAR VALUES
AROUND 25 KTS/...BUT STILL SUFFICIENT IN COMBINATION WITH THE
ANTICIPATED INSTABILITY TO SUPPORT SOME STRONG TO POSSIBLY SEVERE
CONVECTION.

THUNDERSTORM CHANCES DROP OFF THIS WEEKEND AS THE UPPER RIDGE BUILDS
NORTH AND WEST OVER THE REGION. RESULTANT SUBSIDENCE WILL BEGIN TO
SUPPRESS RAIN CHANCES...AS THE MID-LEVEL MONSOON TAP IS ALSO SHUNTED
WEST OF THE AREA. WITH THE RIDGE STILL IN THE PROCESS OF BUILDING IN
SATURDAY AND THE MONSOON PLUME STILL NOT FULLY SHUNTED
WESTWARD...COULD SEE A COUPLE ISOLATED STORMS MAINLY ACROSS THE
SOUTHWEST TX PANHANDLE SATURDAY AFTERNOON.

HOT/DRY JULY CONDITIONS SHOULD THEN TAKE HOLD SUNDAY INTO EARLY NEXT
WEEK AS THE UPPER RIDGE BUILDS OVERHEAD. THE RIDGE MAY BE SUPPRESSED
ENOUGH BY TUESDAY AND WEDNESDAY TO ALLOW THUNDERSTORM CHANCES TO
CREEP BACK INTO THE NORTHERN PANHANDLES AS THE MONSOON TAP IS BENT
BACK INTO THESE AREAS.

KB

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

18/02
Hazardous weather outlook, Jul 9, 7:10 PM CDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
710 PM CDT THU JUL 9 2015

OKZ001>003-TXZ001>020-101100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
710 PM CDT THU JUL 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS EVENING AND
OVERNIGHT. SOME STORMS THIS EVENING MAY BE SEVERE...WITH DAMAGING
WINDS AND LARGE HAIL THE PRIMARY HAZARDS. WHILE THE RISK IS LOW...AN
ISOLATED TORNADO CANNOT BE COMPLETELY RULED OUT. A SEVERE
THUNDERSTORM WATCH IS IN EFFECT FOR ALL BUT THE FAR EASTERN
PANHANDLES THROUGH 1 AM CDT.

HEAVY RAIN WILL ALSO BE POSSIBLE WITH THE STRONGER STORMS...WHICH
COULD LEAD TO AREAS OF FLOODING OR FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORM CHANCES CONTINUE FRIDAY AND FRIDAY NIGHT. A FEW OF THESE
STORMS COULD BE STRONG TO SEVERE WITH STRONG WINDS...HAIL...AND
LOCALLY HEAVY RAIN. A COUPLE OF ISOLATED THUNDERSTORMS COULD DEVELOP
ACROSS THE SOUTHWEST TEXAS PANHANDLE SATURDAY AFTERNOON.

THUNDERSTORM CHANCES WILL RETURN TO NORTHERN PARTS OF THE COMBINED
PANHANDLES TUESDAY AND WEDNESDAY. WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING.

KB

In the hours before

Local storm report, Jul 9, 3:59 PM CDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
359 PM CDT THU JUL 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     TSTM WND DMG     7 NNW AMARILLO          35.29N 101.88W
07/08/2015                   POTTER             TX   PUBLIC

            NEAR CHERRY AVE AND APPALOOSA RD...A 10 BY 20 FOOT
            METAL STORAGE BUILDING SHIFTED ON ITS FOUNDATION AND HAD
            SOUTH DOOR BLOWN OUT. OTHER DEBRIS WAS BLOWN AROUND.

&&

EVENT NUMBER AMA1500634

FENNER
Local storm report, Jul 9, 4:34 PM CDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AMARILLO TX
434 PM CDT THU JUL 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     HAIL             CHANNING                35.68N 102.33W
07/08/2015  E2.75 INCH       HARTLEY            TX   STORM CHASER

            HAIL UP TO BASEBALL SIZE

0730 PM     HAIL             CHANNING                35.68N 102.33W
07/08/2015  E2.00 INCH       HARTLEY            TX   PUBLIC

0733 PM     HAIL             3 E CHANNING            35.68N 102.28W
07/08/2015  E1.75 INCH       HARTLEY            TX   STORM CHASER

            QUARTER TO GOLF BALL SIZE HAIL

0739 PM     HAIL             CHANNING                35.68N 102.33W
07/08/2015  E2.50 INCH       HARTLEY            TX   PUBLIC

0754 PM     HAIL             7 S CHANNING            35.58N 102.33W
07/08/2015  E2.75 INCH       OLDHAM             TX   STORM CHASER

            BASEBALL SIZE HAIL

0842 PM     HAIL             VALLEY DE ORO           35.45N 102.11W
07/08/2015  E0.88 INCH       POTTER             TX   PUBLIC

0900 PM     HAIL             DAWN                    34.91N 102.20W
07/08/2015  E1.00 INCH       DEAF SMITH         TX   TRAINED SPOTTER

            QUARTER SIZE HAIL NEAR DAWN

0916 PM     HAIL             5 NE WILDORADO          35.27N 102.18W
07/08/2015  E1.75 INCH       OLDHAM             TX   EMERGENCY MNGR

0930 PM     TSTM WND DMG     6 NW AMARILLO           35.26N 101.89W
07/08/2015                   POTTER             TX   PUBLIC

            TWO LARGE 25 FOOT OAK TREES WERE UPROOTED AND BLOWN
            DOWN.

0930 PM     TSTM WND DMG     6 NW AMARILLO           35.26N 101.89W
07/08/2015                   POTTER             TX   EMERGENCY MNGR

            SEVERAL TREES DOWN AND ONE POWER LINE DOWN ON CLIFFSIDE
            FROM 7000 BLOCK TO SONCY.

0930 PM     HAIL             9 NW AMARILLO           35.29N 101.93W
07/08/2015  E1.75 INCH       POTTER             TX   PUBLIC

0930 PM     TSTM WND DMG     7 NNW AMARILLO          35.29N 101.88W
07/08/2015                   POTTER             TX   PUBLIC

            NEAR CHERRY AVE AND APPALOOSA RD...A 10 BY 20 FOOT
            METAL STORAGE BUILDING SHIFTED ON ITS FOUNDATION AND HAD
            SOUTH DOOR BLOWN OUT. OTHER DEBRIS WAS BLOWN AROUND.

0932 PM     HAIL             BUSHLAND                35.19N 102.06W
07/08/2015  E1.00 INCH       POTTER             TX   PUBLIC

0957 PM     HAIL             15 S CANYON             34.76N 101.92W
07/08/2015  E2.75 INCH       RANDALL            TX   TRAINED SPOTTER

            GOLFBALL TO BASEBALL SIZE HAIL IN HAPPY JUST INTO
            RANDALL COUNTY...LASTED 5 MIINUTES ENDED AT 1002 PM.

1000 PM     HAIL             2 N VEGA                35.27N 102.43W
07/08/2015  E2.00 INCH       OLDHAM             TX   PUBLIC

            EYEWITNESS ESTIMATED TIME.

1138 PM     TSTM WND GST     3 SW DALHART            36.03N 102.55W
07/08/2015  M67 MPH          HARTLEY            TX   ASOS

0423 AM     FLASH FLOOD      10 S CLARENDON          34.79N 100.90W
07/09/2015                   DONLEY             TX   LAW ENFORCEMENT

            DEPUTY REPORTED 5 INCHES OF WATER FLOWING STRONGLY
            ACROSS HIGHWAY 70 5 MILES NORTH OF BRICE.

0600 AM     FLASH FLOOD      5 ESE WAYSIDE           34.77N 101.47W
07/09/2015                   ARMSTRONG          TX   TX DOT

            INTERSECTION OF HIGHWAY 207 AND 285 IS FLOODED AND ONLY
            PASSIBLE FOR LARGE TRUCKS AND 4 WHEEL DRIVE VEHICLES.
            HIGHWAY 285 IS ALSO FLLODED IN MULTIPLE LOCATIONS
            BETWEEN 207 AND WAYSIDE.

&&

EVENT NUMBER AMA1500617 AMA1500621 AMA1500618 AMA1500620 AMA1500619
AMA1500622 AMA1500626 AMA1500623 AMA1500627 AMA1500628 AMA1500633
AMA1500634 AMA1500624 AMA1500625 AMA1500632 AMA1500629 AMA1500630
AMA1500631

EA
Special weather statement, Jul 9, 6:16 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
616 PM CDT THU JUL 9 2015

TXZ006-011-016-100000-
DEAF SMITH TX-HARTLEY TX-OLDHAM TX-
616 PM CDT THU JUL 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN OLDHAM...WESTERN HARTLEY
AND WESTERN DEAF SMITH COUNTIES UNTIL 700 PM CDT...

AT 613 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF
AMISTAD TO 13 MILES WEST OF BELLVIEW...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  GLENRIO...            ROMERO...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.

LAT...LON 3603 10305 3603 10259 3476 10284 3474 10285
      3474 10304
TIME...MOT...LOC 2316Z 270DEG 15KT 3586 10302 3490 10331

CE
Special weather statement, Jul 9, 7:04 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
704 PM CDT THU JUL 9 2015

TXZ006-011-016-100045-
DEAF SMITH TX-HARTLEY TX-OLDHAM TX-
704 PM CDT THU JUL 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN OLDHAM...SOUTHWESTERN
HARTLEY AND NORTHWESTERN DEAF SMITH COUNTIES UNTIL 745 PM CDT...

AT 702 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF
ROMERO TO 8 MILES SOUTHEAST OF GLENRIO...MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  SIMMS...              GLENRIO...            ADRIAN...
  ROMERO...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.

LAT...LON 3566 10304 3578 10304 3581 10260 3500 10257
      3500 10304 3565 10305
TIME...MOT...LOC 0004Z 270DEG 16KT 3559 10292 3509 10292

CE
Special weather statement, Jul 9, 7:08 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
708 PM CDT THU JUL 9 2015

TXZ001-100100-
DALLAM TX-
708 PM CDT THU JUL 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR DALLAM COUNTY UNTIL 800 PM CDT...

AT 707 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
SEDAN TO 5 MILES NORTHWEST OF CONLEN...MOVING NORTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  WARE...               TEXLINE...            CONLEN...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.

LAT...LON 3651 10304 3650 10216 3632 10217 3613 10229
      3610 10305
TIME...MOT...LOC 0008Z 226DEG 15KT 3622 10306 3628 10230

CE
Special weather statement, Jul 9, 7:36 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
736 PM CDT THU JUL 9 2015

OKZ002-TXZ003-004-100115-
HANSFORD TX-OCHILTREE TX-TEXAS OK-
736 PM CDT THU JUL 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OCHILTREE...NORTHERN
HANSFORD AND SOUTHERN TEXAS COUNTIES UNTIL 815 PM CDT...

AT 734 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTH OF GRUVER...OR 18 MILES NORTHWEST
OF SPEARMAN...MOVING NORTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHERN HANSFORD AND SOUTHERN TEXAS
  COUNTIES.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.

LAT...LON 3666 10134 3647 10102 3622 10128 3642 10157
TIME...MOT...LOC 0037Z 229DEG 15KT 3639 10141

CE

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 7:04 PM CDTSpecial Weather StatementAMAOldham41 min
Jul 9, 7:08 PM CDTSpecial Weather StatementAMADallam52 min
Jul 9, 7:36 PM CDTSpecial Weather StatementAMAHansford39 min
Jul 9, 9:22 PM CDTSpecial Weather StatementAMADeaf Smith38 min
Jul 9, 9:46 PM CDTSpecial Weather StatementAMAPotter59 min
Jul 9, 10:37 PM CDTSpecial Weather StatementAMARandall53 min
Jul 9, 11:19 PM CDTSpecial Weather StatementAMAOchiltree56 min
Jul 9, 11:37 PM CDTAreal Flood AdvisoryAMAHansford, Ochiltree5 hr
Jul 10, 12:25 AM CDTAreal Flood AdvisoryAMALipscomb5 hr
Jul 10, 1:03 AM CDTSpecial Weather StatementAMAOchiltree57 min
Jul 9, 7:54 PM CDTSevere Thunderstorm WarningAMACimarron66 min

Nearby

Severe Thunderstorm Warnings in Texas, 2015Severe Thunderstorm Warnings in Oklahoma, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.